MAUDE Adverse Event Report: COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G26119
Medical Device Problem Codes Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = unknown.Investigation - evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufactures instructions and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states to ¿flush the catheter lumen labeled "distal" using heparinized saline solution.Apply negative pressure to lumen labeled "balloon" prior to introduction.Advance the balloon dilation catheter counter-clockwise over a pre-positioned.014 inch (0.36 mm) wire guide.Activate the hydrophilic coating by wiping the balloon with heparinized saline solution.Under fluoroscopy, advance the balloon to the lesion site.Carefully position the balloon across the lesion using both the distal ad proximal radiopaque balloon markers.Note: if resistance is met while advancing the balloon dilation catheter, determine the cause and proceed with caution." based on the information provided and no product returned, investigation has concluded that a cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
As reported, during a renal angiogram involving a (b)(6) patient with renal stenosis, an advance micro ¿ 14 ultra low-profile pta balloon catheter elongated and separated.The device was reported to be flushed with 20 milliliters of saline and another manufacturer's 0.014 inch guide wire was "wiped down".An unknown manufacturer's sheath was utilized during the case.The physician attempted to advance the complaint device over the wire and noted resistance upon advancement.The physician then decided to remove the device over the wire.During removal of the balloon from the wire, the device "tore".Elongation/stretching was noted prior to the device separating into "3 or 4 pieces".The device did not enter the patient's body.No further intervention was required once the balloon was removed from the wire.The device was disposed of by the customer and the procedure was completed successfully with another device of the same type.As reported, the physician "stated that she felt that she might not have hydrated it enough".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8557887
Report Number1820334-2019-00885
Device Sequence Number14030540
Product Code LIT
UDI-Device Identifier10827002261195
UDI-Public(01)10827002261195(17)200821(10)8157008
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K122940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2020
Device Model NumberG26119
Device Catalogue NumberPTA3-14-90-2-2
Device Lot Number8157008
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2019
Initial Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age4 MO